Alert archive / New Jersey / Wind Advisories in 2014

Wind Advisory 2, NWS Philadelphia/Mount Holly

March 25, 2014Middlesex County, Monmouth County, Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this wind advisory at Mar 25, 2014, 3:43 PM EDT for Middlesex County, Monmouth County, Ocean County, New Jersey. It took effect at Mar 26, 2014, 8:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2014, 3:43 PM EDT (19:43 UTC)
In effect from
Mar 26, 2014, 8:00 AM EDT
Expired
Mar 26, 2014, 3:31 PM EDT
In force
8 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Middlesex County, NJ, Monmouth County, NJ, Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 30 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1727 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WWUS71 KPHI 251943
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
343 PM EDT TUE MAR 25 2014

...STRONG AND GUSTY NORTHWEST WIND WILL DEVELOP ON WEDNESDAY....

NJZ012>014-020-026-261000-
/O.NEW.KPHI.WI.Y.0002.140326T1200Z-140326T2200Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
JACKSON...LONG BEACH ISLAND
343 PM EDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY NORTHWEST WIND CAN CAUSE UNSECURED AND
  LIGHTWEIGHT OBJECTS TO BECOME AIRBORNE. HIGH PROFILE AND
  LIGHTWEIGHT VEHICLES COULD BECOME MORE DIFFICULT TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES. LIGHT-WEIGHT OUTDOOR OBJECTS SUCH AS PATIO
FURNITURE AND GARBAGE CANS SHOULD BE SECURED.

&&

$$
2 follow-up statements
598 
WWUS71 KPHI 260748
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
348 AM EDT WED MAR 26 2014

...STRONG AND GUSTY NORTHWEST WIND WILL DEVELOP TODAY...

NJZ012>014-020-026-262130-
/O.CON.KPHI.WI.Y.0002.140326T1200Z-140326T2200Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
JACKSON...LONG BEACH ISLAND
348 AM EDT WED MAR 26 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

* LOCATIONS...PORTIONS OF COASTAL CENTRAL AND NORTHERN NEW JERSEY. 

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...GUSTY NORTHWEST WIND CAN CAUSE UNSECURED AND 
  LIGHTWEIGHT OBJECTS TO BECOME AIRBORNE. HIGH PROFILE AND 
  LIGHTWEIGHT VEHICLES COULD BECOME MORE DIFFICULT TO CONTROL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE IN HIGH
PROFILE VEHICLES. LIGHT-WEIGHT OUTDOOR OBJECTS SUCH AS PATIO
FURNITURE AND GARBAGE CANS SHOULD BE SECURED.

&&

$$
753 
WWUS71 KPHI 261931
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
331 PM EDT WED MAR 26 2014

NJZ012>014-020-026-262045-
/O.CAN.KPHI.WI.Y.0002.000000T0000Z-140326T2200Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-COASTAL OCEAN-
INCLUDING THE CITIES OF...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
JACKSON...LONG BEACH ISLAND
331 PM EDT WED MAR 26 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
WIND ADVISORY.

WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA. THEREFORE, THE
WIND ADVISORY HAS BEEN CANCELLED. STRONG NORTHWEST WINDS WILL
CONTINUE THROUGH THIS EVENING.

$$


MEOLA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this wind advisory went out at Mar 25, 10:26 AM EDT, 5 hours 17 minutes earlier.

Area forecast discussion, Mar 25, 10:26 AM EDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1026 AM EDT TUE MAR 25 2014

.SYNOPSIS...
LOW PRESSURE EAST OF DAYTONA BEACH FLORIDA WILL MOVE NORTHEAST AND
PASS EAST OF THE CAROLINAS THIS EVENING THEN EXPLOSIVELY INTENSIFY
AS IT PASSES WELL TO THE EAST OF CAPE COD MIDDAY WEDNESDAY. HIGH
PRESSURE FOLLOWS TO THE MID ATLANTIC COAST THURSDAY. LOW PRESSURE
EXITING THE UPPER GREAT LAKES FOR SOUTHEAST CANADA ON FRIDAY WILL
TRAIL A COLD FRONT INTO THE MID ATLANTIC STATES SATURDAY. A NEW AREA
OF LOW PRESSURE WILL BE FORMING ON THAT FRONT AND PUSH EAST OF THE
DELMARVA SUNDAY MORNING. HIGH PRESSURE ARRIVES ALONG THE EAST COAST
ON MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FOR THE MOST PART NO BIG CHANGES TO THE CURRENT GRID STRUCTURE
THIS MORNING AND AFTERNOON. LIGHT TO MODERATE SNOWS ARE NOW
FALLING IN PORTIONS OF CENTRAL MARYLAND AND VIRGINIA, TIED TO THE
FIRST OF THE THREE EXPECTED SHORTWAVES. THE LATEST HI-RES GUIDANCE
KEEPS THIS INITIAL SHOT OF SNOW MOSTLY CONFINED TO OUR WESTERN
BURBS BEFORE BACKING INTO THE PHILLY METRO AREA LATER THIS
AFTERNOON/EVENING. TEMPERATURES WILL CONTINUE TO CLIMB INTO THE
MID-30S BY THE EARLY AFTERNOON, BEFORE A BULK OF THE PRECIPITATION
ARRIVES, THANKS TO THE SOUTHERLY FLOW IN PLACE.

OTHERWISE, IT IS SPRING, YET MOTHER NATURE THINKS OTHERWISE. AN
AMPLIFYING UPPER-LEVEL TROUGH ACROSS THE EAST TODAY WILL SUPPORT A
SURFACE LOW ORGANIZING OFF THE SOUTHEASTERN U.S. COAST. THIS
FEATURE WILL THEN TRACK TO THE NORTHEAST AND INTENSIFY. AS THE
UPPER-LEVEL TROUGH AMPLIFIES AND PHASING STARTS TO TAKE PLACE BY
LATER TODAY, THE TROUGH AXIS ITSELF WILL START TO TAKE ON A
NEGATIVE TILT. AS THIS OCCURS, LARGE SCALE LIFT AIDED BY A SHORT
WAVE ROUNDING THE BASE OF THE TROUGH WILL BE SLIDING EASTWARD INTO
OUR AREA. THIS MAY FURTHER BE ENHANCED SOME BY A SURFACE TROUGH
EVENTUALLY BECOMING POSITIONED NORTHWEST OF THE SURFACE LOW. THE
ENHANCED CONVERGENCE SHOULD HELP TO ORGANIZE AN AREA OF SNOW
ACROSS THE NORTHERN MID ATLANTIC, WHICH THEN TRANSLATES
NORTHEASTWARD. THIS MAY HOWEVER CONSOLIDATE ACROSS THE DELMARVA TO
NEAR THE PHILADELPHIA METRO AREA TOWARD EVENING AS THE COASTAL LOW
DEEPENS. THE FORECAST SOUNDINGS INDICATE ENOUGH WARMTH IN THE
BOUNDARY LAYER DEVELOPING MAINLY ACROSS THE SOUTHEASTERN ZONES TO
ALLOW FOR SOME LIGHT RAIN OR LIGHT RAIN/SNOW MIX. THERE WILL ALSO
BE WET BULBING OCCURRING THROUGH THE DAY GIVEN THE RATHER DRY
SURFACE DEW POINTS CURRENTLY IN PLACE. THESE SHOULD INCREASE SOME
GIVEN AN INITIAL SOUTHEASTERLY SURFACE WIND DEVELOPING.

THERE REMAINS CONSIDERABLE LOW TO MID LEVEL DRY AIR ACROSS MUCH OF
OUR CWA THIS MORNING, WHICH WILL DELAY THE PRECIPITATION FROM
REACHING THE GROUND. OVERALL, WE MAINTAINED THE IDEA OF THE BULK OF
THE PRECIPITATION BREAKING OUT DURING THE MIDDAY AND AFTERNOON FROM
SOUTHWEST TO NORTHEAST. DESPITE THE COLD AIRMASS, WE ARE IN LATE
MARCH AND THE SUN ANGLE DOES PLAY A ROLE ESPECIALLY WITH LIGHT
INTENSITY SNOW. THEREFORE, SNOW ACCUMULATIONS SHOULD BE LIMITED
DURING THE DAYLIGHT HOURS AND TO NON-ROADWAY SURFACES. AS A RESULT,
IMPACT-WISE THIS LOOKS TO BE NOT MUCH OF A FACTOR DURING THE
DAYLIGHT HOURS. THE MODELS ARE IN GOOD AGREEMENT IN DEVELOPING A BIT
MORE QPF INTO PORTIONS OF SOUTHEASTERN PENNSYLVANIA THIS AFTERNOON
AS ENHANCED LIFT ARRIVES FROM THE FIRST SHORT WAVE. HOWEVER, SNOW
ACCUMULATIONS WITH THIS SHOULD BE LIGHT. OF CONCERN ARE PORTIONS OF
THE DELMARVA AND SOUTHEASTERN/EASTERN NEW JERSEY LATER TODAY. THESE
AREAS START TO BECOMING UNDER THE DEVELOPING FRONTOGENETIC FORCING
WITH A DEFORMATION ZONE, AS THE COASTAL STORM STARTS TO DEEPEN AND
THE UPPER-LEVEL TROUGH AXIS ARRIVES. AS MENTIONED EARLIER THOUGH,
WARM ENOUGH TEMPERATURES AND DAYTIME OCCURRENCE SHOULD LIMIT ANY
SNOW ACCUMULATIONS. THEREFORE, A WINTER WEATHER ADVISORY THAT HAS
BEEN ISSUED IS DISCUSSED IN MORE DETAIL IN THE SHORT TERM SECTION
BELOW.

AS FOR HIGH TEMPERATURES, A GFS/NAM MOS BLEND WAS USED ALTHOUGH THIS
WAS TWEAKED SOME ESPECIALLY FOR AREAS INLAND. THE LAMP/LAV GUIDANCE
WAS BLENDED IN EARLY THIS MORNING TO HELP ASSIST WITH THE HOURLY
GRIDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
A NEGATIVE TILT TROUGH MOVING ACROSS THE EAST WILL WORK IN TANDEM
WITH A COUPLED UPPER-LEVEL JET TO ALLOW THE OFFSHORE SURFACE LOW TO
RAPIDLY INTENSIFY. SINCE THE PRESSURE DROP WITH THIS SURFACE LOW IS
FORECAST TO BE RATHER IMPRESSIVE, THE STORM WILL ESSENTIALLY BE
BOMBING OUT. IT STILL LOOKS TO BE FAR ENOUGH OFFSHORE TO SPARE OUR
REGION FROM THE REAL SIGNIFICANT IMPACTS, HOWEVER SOME OF THE MODEL
GUIDANCE DOES GIVE US SOME PAUSE.

AS THE STORM SYSTEM WRAPS UPS AND IT WORKS NORTHEASTWARD, A
DEVELOPING AND STRENGTHENING DEFORMATION AREA TO THE NORTHWEST OF
THE SURFACE LOW LOOKS TO GET ONTO THE NEW JERSEY AND DELAWARE COASTS
FOR A TIME TONIGHT. THIS WOULD RESULT IN ENHANCED PRECIPITATION FOR
A TIME, AND GIVEN THE COLD AIR IN PLACE SNOWFALL RATES WOULD
INCREASE FOR AWHILE. IT IS THE PLACEMENT OF THIS FEATURE THAT IS KEY
AS IT WILL PROBABLY HAVE A RATHER SHARP WESTERN EDGE AS THE
FRONTOGENETIC FORCING SLOPES UPWARDS AND WEAKENS FARTHER INLAND.
THIS ADDS MORE OF A CHALLENGE SINCE MESOSCALE FEATURES ARE TOUGH TO
PINPOINT MANY TIMES. WE DO BELIEVE THERE WILL BE SOME HEAVIER QPF
THAT WRAPS ONSHORE FOR A TIME THIS EVENING, HOWEVER THE DURATION IS
MORE UNCERTAIN. IN ADDITION, SOME OF THE MODEL GUIDANCE CONTINUES TO
SHOW A DUAL SURFACE LOW FEATURE WITH THE INITIAL ONE FARTHER WEST.
THIS MAY EXPLAIN WHY SOME OF THAT GUIDANCE ALSO HAS HIGHER QPF ON
LAND. WHILE THIS MAY BE PRESENT AT FIRST, WE BELIEVE THE SURFACE
LOWS WILL QUICKLY CONSOLIDATE INTO ONE RAPIDLY DEEPENING CYCLONE AS
THE LARGE SCALE LIFT AND UPPER-LEVEL JET SUPPORT HELPS TO FOCUS
FALLING PRESSURES IN ONE AREA. AS THIS OCCURS, ANY RAIN/SNOW MIX
WILL CHANGE OVER TO ALL SNOW EARLY THIS EVENING AND TEMPERATURES
WILL BE DROPPING. THE GUIDANCE HAS BACKED THE HIGHER QPF A BIT
WESTWARD ESPECIALLY THE NAM AND ECMWF. WE BELIEVE THE NAM IS TO HIGH
WITH ITS QPF, HOWEVER EVEN THE LATEST ECMWF BRINGS THE QUARTER INCH
QPF CONTOUR FARTHER INLAND. THIS WILL HINGE ON THE EXACT TRACK OF
THE SURFACE LOW AND ALSO THE DEVELOPMENT OF THE FRONTOGENETIC
BANDING WITHIN THE WRAP AROUND/COMMA HEAD.

AFTER COLLABORATING WITH OUR NEIGHBORING OFFICES AND WPC, WE DID NOT
GO WITH THE MORE ROBUST AMOUNTS ACROSS THE DELMARVA AND EASTERN NEW
JERSEY. HOWEVER, WE DID INCREASE THE SNOW AMOUNTS. THE LAPSE RATES
ARE FAIRLY IMPRESSIVE THIS EVENING, AND THAT MAY ALLOW FOR SOME
ENHANCED RATES ESPECIALLY WITHIN THE WRAP AROUND SNOW. FARTHER WEST,
THE SNOW SHOULD WEAKEN AND COLLAPSE TOWARDS THE COAST AS THE OCEAN
STORM REALLY TAKES SHAPE. THIS HOWEVER ACROSS OUR WESTERN ZONES
ESPECIALLY MAY THEN BE REPLACED BY SOME CONVECTIVE SNOW SHOWERS WITH
THE ARRIVAL OF THE TROUGH AXIS AND STEEPER LAPSE RATES. WITH ALL
THIS BEING SAID, A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
PORTIONS OF OUR MARYLAND AND DELAWARE ZONES AND ALSO FOR
SOUTHEASTERN AND PORTIONS OF EASTERN NEW JERSEY. THIS IS FOR A
GENERAL 2-4 INCHES OF SNOW, HOWEVER IT IS POSSIBLE HIGHER AMOUNTS
OCCUR. IF THIS APPEARS TO BECOME MORE LIKELY, THEN AN UPGRADE TO A
WARNING WOULD BE NEEDED. GIVEN LOWER CONFIDENCE ATTM, WE WENT THE
ADVISORY ROUTE. THE AMOUNTS DROP OFF TO THE WEST AND THEREFORE NO
ADVISORY IS PLANNED AT THIS TIME FARTHER INLAND. WE TRIED TO PLACE
THE ADVISORY WHERE WE BELIEVE THE BEST CHC OF HIGHER SNOWFALL
AMOUNTS WILL BE ACHIEVED ALONG WITH THE TIMING OCCURRING AT NIGHT,
AND THEREFORE A HIGHER POTENTIAL IMPACT TO TRAVEL. THE ADVISORY WILL
GENERALLY RUN THROUGH THE VERY EARLY MORNING HOURS OF WEDNESDAY, AS
THE SNOW WILL TAPER OFF LATE. FOR THE REST OF THE CWA, A MENTION
WILL REMAIN IN THE HAZARDOUS WEATHER OUTLOOK.

AS THE SYSTEM RAPIDLY INTENSIFIES OVERNIGHT, WINDS WILL START TO
INCREASE ESPECIALLY CLOSER TO COAST. HOWEVER, GIVEN THE TRACK OF THE
SURFACE LOW AND PROBABLY A DELAY IN THE WINDS ALOFT TO RESPOND DOWN
TO THE SURFACE OVER LAND EFFICIENTLY, WINDS ARE EXPECTED TO REMAIN
BELOW ADVISORY CRITERIA THROUGH THE NIGHT. AS FOR LOW TEMPERATURES,
A GFS/NAM BLEND WAS USED OVERALL.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500MB: RIDGING DEVELOPS BEHIND THE NORTHEASTWARD DEPARTING NORTHWEST
ATLANTIC STORM WEDNESDAY AND THURSDAY. A SHORT WAVE MOVES NORTHEAST
FROM THE GREAT LAKES INTO CANADA FRIDAY WITH A CENTRAL PLAINS SHORT
WAVE TO FOLLOW ON A MORE SOUTHERN TRACK NEXT WEEKEND. THIS LATTER
SHORT WAVE WILL NEED TO BE WATCHED FOR MORE AMPLITUDE...ASSOCIATED
SLOWING AND UNDOING THE PROGRESSION TOWARD A NICE START EARLY NEXT
WEEK. IN OTHER WORDS...WE MIGHT FIND OURSELVES WITH A GALE NOREASTER
DEVELOPING-AT THIS TIME...JUST DONT KNOW WHAT WILL HAPPEN HERE
SUNDAY INTO MONDAY?

TEMPERATURES: SO FAR THE THE FIRST 24 DAYS OF MARCH HAS AVERAGED
3 TO 6 DEGREES BELOW NORMAL (COLDEST DEPARTURE NEAR MOUNT POCONO
AND WARMEST DEPARTURE NEAR GEORGETOWN). IT CONTINUES RATHER DRY
WITH MOST AREAS LESS THAN 50 PERCENT OF NORMAL PRECIPITATION.
WEDNESDAYS HIGH TEMPERATURES SHOULD BE AT LEAST 15 DEGREES BELOW
NORMAL ONCE AGAIN WITH THE CALENDAR DAY AVERAGE NEAR 15 DEGREES
BELOW NORMAL THURSDAY...THEN WITHIN SEVERAL DEGREES OF SEASONAL
NORMALS FRIDAY ONWARD (I.E. MILDER AFTER WEDNESDAY).

FORECAST BASIS IS PRIMARILY A 50 50 BLEND OF THE 00Z/25 GFS/NAM MOS
FOR WED-THU;  00Z/25 GFS MEXMOS THU NIGHT AND FRI AND THEREAFTER
0542Z/25 WPC EXTENDED GUIDANCE. THE 21Z/24 3HR SREF POPS WERE
CONSIDERED FOR THE SHORT TERM AND THE 00Z/25 GEFS POPS WERE
CONSIDERED FOR THE LONGER TERM.

WEDNESDAY...BLUSTERY COLD WITH A MIX OF SUN AND CLOUDS. FLURRIES
POSSIBLE IN THE MORNING IN LEFTOVER LOW LVL MOISTURE WITH LARGE
LOW LVL LAPSE RATES AND EVENTUALLY A STABILIZING AIRMASS DURING
THE AFTN. CERTAINLY LOTS OF VIRGA EXPECTED. NW WIND GUST 35 MPH.
WIND DIMINISHES WEDNESDAY NIGHT UNDER CLEAR SKIES AS HIGH PRESSURE
SUBSIDENCE APPROACHING FROM THE WEST FINALLY GAINS A CONTROLLING
INFLUENCE HERE. NAM LOOKS A TOUCH ON THE COLD SIDE WEDNESDAY
COMPARED TO THE ECMWF/UKMET.   CONFIDENCE ABOVE AVG.

THURSDAY...A SUNNY START THEN INCREASING HIGH CLOUDINESS DURING
THEN AFTN AS THE WAA PROCESS BEGINS WITH RIDGING ALOFT. SW WIND
GUST 20 MPH. NAM LOOKS MUCH TOO COLD AND SO ON THIS DAY...USED
ROUGHLY AN 80/20 GFS WEIGHTED BLEND WITH THE NAM. ECMWF AND UKMET
SUPPORT OUR MILDER THAN NAM SOLN. CONFIDENCE ABOVE AVG.

FRIDAY...CONSIDERABLE CLOUDINESS AHEAD OF THE NEXT COLD FRONT AND
SCATTERED SHOWERS. CONFIDENCE ABOVE AVG.

SATURDAY...RIGHT NOW...IT LOOKS WET WITH LIGHT WIND WITHIN A FRONTAL
ZONE...POTENTIAL FOR FOG. BOTH THE 00Z/25 GFS AND ECMWF HAVE SWI SUB
ZERO SO WE HAVE A SLIGHT CHANCE OF THUNDER. THE ENSEMBLES DEVELOP
LOW PRESSURE OVER THE MID ATLANTIC STATES WITH THE ONCOMING SHORT
WAVE FROM THE WEST. CONFIDENCE AVG.

SUNDAY-MONDAY...SHOULD GRADUALLY DRY OUT AND BECOME MILD AND NICE
BY NEXT MONDAY. CAUTION...THERE IS OPPORTUNITY FOR THIS SHORT WAVE
TO AMPLIFY AND SLOW DOWN AND BASICALLY CHANCE OUR CURRENTLY
OPTIMISTIC FORECAST FOR MONDAY TO A WETTER WINDIER COOLER SCENARIO.
OUR GRIDDED WINDS LOOK WAY TOO LIGHT FOR SUNDAY. CONFIDENCE BELOW
AVG.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TODAY...LOW PRESSURE WILL ORGANIZE OF THE SOUTHEAST U.S. COAST AND
THEN START INTENSIFYING AS IT TRACKS NORTHEASTWARD. AN INITIAL
DISTURBANCE ARRIVING FROM THE SOUTHWEST WILL COMBINE WITH THIS
SYSTEM, AND MAINLY SOME SNOW WILL DEVELOP ACROSS OUR AREA ESPECIALLY
THIS AFTERNOON. OUR CONFIDENCE IS A BIT LOW REGARDING THE START TIME
AS THERE IS DRY LOW-LEVEL AIR THAT NEEDS TO BE ERODED. THEREFORE,
VFR CEILINGS FOR MUCH OF THE DAY AND ANY SNOW THAT DEVELOPS WILL
RESULT IN SOME MVFR VISIBILITIES AT TIMES. THE CEILINGS MAY THEN
START TO LOWER TO MVFR LATE IN THE DAY ESPECIALLY FROM THE KPHL
METRO ON SOUTH AND EAST. SNOW ACCUMULATIONS WILL BE LIMITED DURING
THE DAY ESPECIALLY DUE TO LIGHT INTENSITY AND TEMPERATURES RISING
ABOVE FREEZING. FOR KMIV AND KACY, SOME LIGHT RAIN MAY MIX IN AT THE
START. SOUTHEAST WINDS 5 TO 10 KNOTS, BECOMING EAST AND NORTHEAST BY
LATE IN THE DAY.

TONIGHT...MVFR/IFR LOOK TO OCCUR IN PERIODS OF SNOW ESPECIALLY
CONSOLIDATING FROM ABOUT KILG TO THE KPHL METRO AND KTTN ON
EASTWARD. THE SNOWFALL RATES WILL INCREASE ESPECIALLY TOWARD THE
COAST WITH KMIV/KACY TENDING TO HAVE LIFR VISIBILITIES FOR A TIME,
AND WITH TEMPERATURES DROPPING ACCUMULATIONS ARE ANTICIPATED. KRDG
AND KABE SHOULD HAVE THE LEAST AMOUNT OF TIME SUB-VFR. THE SNOW IS
EXPECTED TO END OVERNIGHT AS A COASTAL STORM RAPIDLY INTENSIFIES
WELL OFFSHORE, WITH CONDITIONS RETURNING TO VFR. WINDS NORTHEAST TO
NORTH AND THEN NORTHWEST INCREASING TO 10 TO 15 KNOTS WITH GUSTS TO
ABOUT 20 KNOTS.

OUTLOOK...
WEDNESDAY...EITHER VFR OR QUICKLY BECOMING VFR SCTVBKN AOA 3500 FT DURING
THE MORNING. VERY WINDY WITH NORTHWEST WIND GUSTS 30 AND 38 KTS.
WIND SPEEDS DECREASE WEDNESDAY EVENING AND OVERNIGHT HOURS. HIGH
CONFIDENCE.

THURSDAY...VFR CONDITIONS EXPECTED (SCT-BKN AOA 10000 FT). SW WIND
GUST 15-20 KT.  HIGH CONFIDENCE.

FRIDAY...VFR CIGS AOA 3500 FT BECOMING MVFR OR EVEN IFR CONDS IN
SHOWERS STRATUS AND FOG. A SMALL CHANCE OF LLWS (WS020/22050KT)
DURING THE MORNING AS A DEVELOPING LOW LEVEL JET MOVES OFFSHORE
DURING THE AFTN.  AVERAGE CONFIDENCE.

SATURDAY...MVFR OR IFR CONDS IN SHOWERY RAINS STRATUS AND FOG.
SMALL CHANCE OF A THUNDERSTORM...ESPECIALLY AFTERNOON AND EVENING
SOUTH AND EAST OF PHL. AVERAGE CONFIDENCE.

&&

.MARINE...
LOW PRESSURE WILL CONTINUE TO ORGANIZE THIS MORNING OFF THE
SOUTHEASTERN U.S. COAST. IT WILL TRACK NORTHEASTWARD AND PASS OUR
LATITUDE TONIGHT. AS IT DOES SO, IT WILL RAPIDLY INTENSIFY. THIS
WILL RESULT IN AN INCREASING WIND FIELD. THE 925 MB WINDS ARE
FORECAST TO BE ABOUT 40 KNOTS LATER TONIGHT, AND AS THE PRESSURE
GRADIENT TIGHTENS AND COLDER AIR WORKS IN MIXING SHOULD IMPROVE.
WHILE THIS MAY BE DELAYED SOME, WE MAINTAINED THE GALE WARNING
STARTING AT MIDNIGHT FOR ALL AREAS. IT MAY END UP STARTING LATER
ESPECIALLY FOR DELAWARE BAY. THE INCREASING ONSHORE WIND WILL BUILD
THE SEAS FAIRLY QUICKLY THIS EVENING, HOWEVER THE WINDS WILL BE
SHIFTING TO THE NORTH OVERNIGHT.

OUTLOOK...
WEDNESDAY...GALE WARNING CONTINUES AND MAY NEED AN EVENTUAL
EXTENSION FOR SEVERAL HOURS INTO SATURDAY EVENING?

LATE WEDNESDAY NIGHT...CONDITIONS QUICKLY IMPROVING FROM GALES TO
SMALL CRAFT AND THEN SUB SMALL CRAFT ADVISORY CONDITIONS.

THURSDAY...SUB-SCA CONDITIONS EXPECTED MOST OF THE DAY.

THURSDAY NIGHT AND FRIDAY...WINDS AND SEAS INCREASE ABOVE SCA
CONDITIONS (SOUTHWEST FLOW) AGAIN IN RESPONSE TO NEXT STORM SYSTEM.

&&

.CLIMATE...
HERE ARE THE DAILY RECORD SNOWFALL AT OUR CLIMO BIG 4:

                  MARCH 25TH      MARCH 26TH
ATLANTIC CITY     2.0 IN 2013     0.1 IN 2001
PHILADELPHIA      1.7 IN 1965     0.8 IN 2001
WILMINGTON        1.2 IN 1965     0.7 IN 2001
ALLENTOWN         1.5 IN 1934     2.0 IN 1933

AS A POINT OF CLIMATOLOGICAL REFERENCE. PHILADELPHIA HAS HAD
TEN 3 INCH OR GREATER SNOW EVENTS AFTER MARCH 24TH.
THE LAST OCCURRED ON MARCH 31ST TO APRIL 1ST OF 1997 AS
3.9 INCHES FELL. THE GREATEST WAS 19.4 INCHES ON APRIL
3RD AND 4TH OF 1915.

ALLENTOWN NEEDS 0.4 INCHES OF SNOW TO CLIMB INTO THIRD PLACE
OF THE SNOWIEST SEASONS ON RECORD.

ATLANTIC CITY NEEDS 0.9 INCHES TO CLIMB INTO 6TH PLACE OF THE
SNOWIEST SEASON ON RECORD AND 2.8 INCHES TO SUPPLANT 2002-3 FOR
5TH SNOWIEST SEASON ON RECORD.

MINIMUM TEMPERATURES ON THE 27TH...THERE IS A SMALL CHANCE THAT
SOME OF THESE MAY BE WITHIN 2 DEGREES OF RECORD: IT WOULD HELP IF
THERE WERE STILL SNOW COVERING THE GROUND AT DAYBREAK THURSDAY.
OUR FORECAST MINS WERE GENERATED FROM A 50 50 BLEND OF THE 00Z/25
GFS/NAM MOS AND THEN ADJUSTED UP A DEGREE BECAUSE THE ECMWF IS
NOT NEARLY AS COLD AS THE NCEP MOS. MY CONFIDENCE IN OUR FORECAST
TEMPERATURES BEING THIS COLD IS NOT ESPECIALLY HIGH AND I MAY BE
PUTTING TOO MUCH TRUST IN THE NCEP MOS. IF ANYTHING THE FORECAST
GUIDANCE AND OUR RESULTANT FORECAST IS A BIT TOO COLD FOR THURSDAY
MORNING...AND IN LARGE PART SNOW COVER DEPENDENT.

RECORD LOWS FOR THURSDAY MORNING.  ILG PHL GED AND TTN HAVE THE BEST
CHANCE OF EQUALING OR SETTING NEW RECORDS.

ACY 16 2001
PHL 21 1894
ILG 22 2001 1975 AND 1951
ABE 15 2001
TTN 20 1894
GED 18 1951
RDG 19 2001
MPO 6  1975 IS NOT WITHIN REACH.

AS FOR THE MONTHLY AVERAGES...IT LOOKS LIKE PHL TEMPS WILL BE
AVERAGING AT LEAST 4 DEGREES BELOW NORMAL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EDT
     WEDNESDAY FOR NJZ020>027.
DE...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EDT
     WEDNESDAY FOR DEZ002>004.
MD...WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM EDT
     WEDNESDAY FOR MDZ012-015-019-020.
MARINE...GALE WARNING FROM MIDNIGHT TONIGHT TO 6 PM EDT WEDNESDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...DRAG
NEAR TERM...GORSE/HEAVENER
SHORT TERM...GORSE
LONG TERM...DRAG
AVIATION...DRAG/GORSE
MARINE...DRAG/GORSE
CLIMATE...
Hazardous weather outlook, Mar 25, 4:16 AM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 AM EDT TUE MAR 25 2014

DEZ001-MDZ008-NJZ001-007>010-012>019-PAZ054-055-060>062-070-071-
101>106-260830-
NEW CASTLE-CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
416 AM EDT TUE MAR 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW
JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL DEVELOP OVER MOST OF EASTERN PENNSYLVANIA...NORTHEAST
MARYLAND...NORTHERN DELAWARE AND NEW JERSEY THIS AFTERNOON BUT
SHOULD NOT STICK TO MOST ROADS UNTIL AFTER SUNDOWN.

THE EVENING COMMUTE MAY BE A LITTLE SLOWER DUE TO SNOW REDUCING
VISIBILITY AND WET ROADS.

SNOW WILL STICK TO ALL SURFACES TONIGHT WITH THE HEAVIEST EXPECTED
BETWEEN 7 PM AND 1 AM.

STORM TOTALS ON GRASSY SURFACES SHOULD RANGE FROM UNDER AN INCH
ALONG AND NORTH OF INTERSTATE 78 TO BETWEEN 1 AND 2 INCHES OVER
THE REMAINDER OF THIS REGION SOUTH OF INTERSTATE 78...BUT LESS ON
PAVEMENT. EVEN SO...TEMPERATURES FALLING BELOW FREEZING TONIGHT
WILL RESULT IN ALL UNTREATED SURFACES BECOMING SNOW COVERED AND
SLIPPERY.

THE SNOW TAPERS TO FLURRIES AND IS ESSENTIALLY DONE AFTER 3 OR 4
AM WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ025-260830-
COASTAL ATLANTIC-
416 AM EDT TUE MAR 25 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ012-015-019-020-NJZ020>024-026-027-260830-
KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
416 AM EDT TUE MAR 25 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-260830-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
416 AM EDT TUE MAR 25 2014

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:39 AM EDTWinter Weather AdvisoryPHIAtlantic, Burlington, Cape May, Cumberland, Ocean22 hr

Nearby

Wind Advisories in New Jersey, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.